MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRASCORE FOCUSED FORCE PTA BALLOON

BARD PERIPHERAL VASCULAR, INC. ULTRASCORE FOCUSED FORCE PTA BALLOON
Model Number US35130410
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stenosis (2263); Vascular Dissection (3160)
Date of Event 10/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.Medical records review: the patient with history of critical limb ischemia and atherosclerosis of native vessels was scheduled for left lower extremity intervention.The right common femoral artery was accessed and a sheath was advanced to the left common femoral artery.A 4x100 cutting balloon was advanced to the popliteal artery and inflated to 8 atmospheres for 120 seconds, the balloon was rotated and re-inflated to 8 atmospheres for 60 seconds.The balloon was withdrawn proximally into the distal superficial femoral artery and was inflated to 8 atmospheres for 120 seconds, rotated and re-inflated to 8 atmospheres for 60 seconds.The balloon was withdrawn into the proximal superficial femoral artery and inflated to 8 atmospheres for 120 seconds.Angiography demonstrated dissection of the distal superficial femoral/proximal popliteal artery.Angioplasty was performed at the dissected region; however, the dissection remained.A drug-coated balloon was advanced to the distal superficial femoral and proximal popliteal artery.Persistent antegrade dissection remained and the decision was made to stent the region with a 6x150 self-expanding stent.The stent was deployed and post-dilated with a balloon.The patient was in stable condition at the conclusion of the procedure.(expiration date: 06/2020); (07/2018).
 
Event or Problem Description
It was reported through the results of a clinical trial that following an angioplasty procedure in the distal 1/3 of the left superficial femoral artery and popliteal with a focused force percutaneous transluminal angioplasty (pta) balloon dilatation catheter, dissection was identified which resulted in stent placement.The current patient status was not provided.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only event reported to date for this lot number and failure mode.Investigation summary: the device was not returned, but medical records were provided.Based on the medical records, dissection following the use of a balloon can be confirmed.However, the investigation is inconclusive, as no objective evidence has been provided to confirm an alleged deficiency with the device.Based upon the available information, the definitive root cause is unknown.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(expiry date: 06/2020), (manufacturing date: 07/2018).
 
Event or Problem Description
 
Event or Problem Description
It was reported through the results of a clinical trial that following an angioplasty procedure in the distal 1/3 of the left superficial femoral artery and popliteal with a focused force percutaneous transluminal angioplasty (pta) balloon dilatation catheter, dissection was identified which resulted in stent placement.The current patient status was not provided.New information: it was reported through the results of a clinical study trial, a focused force pta balloon was used to treat the left femoral artery, approximately 10-month and 22 days the patient experienced 100% stenosis of target lesion and revascularization was performed.The current patient status was not provided.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only event reported to date for this lot number and failure mode.Investigation summary: the device was not returned, but medical records were provided.Based on the medical records, dissection following the use of a balloon can be confirmed.However, the investigation is inconclusive, as no objective evidence has been provided to confirm an alleged deficiency with the device.Based upon the available information, the definitive root cause is unknown.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported through the results of a clinical trial that following an angioplasty procedure in the distal 1/3 of the left superficial femoral artery and popliteal with a focused force percutaneous transluminal angioplasty (pta) balloon dilatation catheter, dissection was identified which resulted in stent placement.The current patient status was not provided.New information: it was reported through the results of a clinical study trial, a focused force pta balloon was used to treat the left femoral artery, approximately 10-month and 22 days the patient experienced 100% stenosis of target lesion and revascularization was performed.The current patient status was not provided.New information: approximately 5 months post index procedure, revascularization was performed on the target lesion using a drug coated balloon and mechanical thrombectomy and stenosis was improved from 100% to 20%.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported through the results of a clinical trial that following an angioplasty procedure in the distal 1/3 of the left superficial femoral artery and popliteal with a focused force percutaneous transluminal angioplasty (pta) balloon dilatation catheter, dissection was identified which resulted in stent placement.The current patient status was not provided.New information: it was reported through the results of a clinical study trial, a focused force pta balloon was used to treat the left femoral artery, approximately 10-month and 22 days the patient experienced 100% stenosis of target lesion and revascularization was performed.The current patient status was not provided new information: approximately 5 months post index procedure, revascularization was performed on the target lesion using a drug coated balloon and mechanical thrombectomy and stenosis was improved from 100% to 20%.New information: approximately 13 months post index procedure, re-intervention was performed on the target lesion and stenosis was improved from 100% to 20%.

Brand Name
ULTRASCORE FOCUSED FORCE PTA BALLOON
Common Device Name
FOCUSED FORCE PTA BALLOON
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8131265
Report Number2020394-2018-02162
Device Sequence Number267949
Product Code PNO
UDI-Device Identifier00801741116674
UDI-Public(01)00801741116674
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K172571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS35130410
Device Catalogue NumberUS35130410
Device Lot NumberGFCS4219
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/07/2018
Supplement Date Received by Manufacturer01/17/2019
12/16/2019
01/30/2020
02/18/2020
Initial Report FDA Received Date12/04/2018
Supplement Report FDA Received Date02/11/2019
12/17/2019
02/05/2020
02/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRIN, CLOPIDOGREL; ASPIRIN, CLOPIDOGREL; ASPIRIN, CLOPIDOGREL; ASPIRIN, CLOPIDOGREL; ASPIRIN, CLOPIDOGREL
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient Weight78